Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 232, NWS Atlanta, GA

May 3, 20099 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 3, 2009, 6:14 PM EDT for 9 counties in Georgia. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2009, 6:14 PM EDT (22:14 UTC)
Expired
May 3, 2009, 7:15 PM EDT
In force
61 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bartow County, GA, Cherokee County, GA, Cobb County, GA, DeKalb County, GA, Douglas County, GA, Forsyth County, GA, Fulton County, GA, Gwinnett County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 80 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 6:15 PM EDTTSTM WND DMGMarietta, GAEVENT TIME-1815-1840L. 13 TREES DOWN COUNTYWIDE.1 TREE DOWN ON HOUSE.
May 3, 6:30 PM EDTTSTM WND DMGMarietta, GA1 TREE DOWN ON OLD ALABAMA ROAD AT BROOKSHIRE APARTMENTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 4:42 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 032214
SVRFFC
GAC015-057-067-089-097-117-121-135-223-032315-
/O.NEW.KFFC.SV.W.0232.090503T2214Z-090503T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT SUN MAY 3 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
  COBB COUNTY IN NORTH CENTRAL GEORGIA
  NORTHWESTERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
  EXTREME NORTHEASTERN DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHWESTERN FORSYTH COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA
  WEST CENTRAL GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN BARTOW COUNTY IN NORTHWEST GEORGIA
  EASTERN PAULDING COUNTY IN NORTHWEST GEORGIA

* UNTIL 715 PM EDT

* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
  MILES SOUTHWEST OF EMERSON TO LITHIA SPRINGS...MOVING EAST AT 40
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  POWDER SPRINGS...AUSTELL...EMERSON...ACWORTH...KENNESAW...SMYRNA...
  MARIETTA...WOODSTOCK...HOLLY SPRINGS...CANTON...BUCKHEAD...SANDY
  SPRINGS...BUFFINGTON...MOUNTAIN PARK...CHAMBLEE...DUNWOODY...
  ROSWELL...DORAVILLE...TUCKER...MILTON...ALPHARETTA...FREE HOME...
  NORCROSS AND BERKELEY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3417 8422 3386 8414 3378 8473 3409 8484
      3437 8428
TIME...MOT...LOC 2215Z 269DEG 33KT 3403 8482 3379 8469

$$
1 follow-up statement
000 
WWUS52 KFFC 032308
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT SUN MAY 3 2009

GAC015-067-097-223-032318-
/O.CAN.KFFC.SV.W.0232.000000T0000Z-090503T2315Z/
DOUGLAS GA-PAULDING GA-COBB GA-BARTOW GA-
708 PM EDT SUN MAY 3 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARTOW...COBB...
EASTERN PAULDING AND EXTREME NORTHEASTERN DOUGLAS COUNTIES IS
CANCELLED...

THE STORMS HAVE MOVE OUT OF THE COUNTIES...THUS THE WARNINGS HAVE BEEN 
CANCELLED.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN GEORGIA.

LAT...LON 3417 8422 3386 8414 3385 8427 3430 8442
      3434 8434 3437 8428
TIME...MOT...LOC 2308Z 248DEG 41KT 3411 8423 3383 8409

$$

GAC057-089-117-121-135-032315-
/O.CON.KFFC.SV.W.0232.000000T0000Z-090503T2315Z/
DEKALB GA-GWINNETT GA-FORSYTH GA-CHEROKEE GA-FULTON GA-
708 PM EDT SUN MAY 3 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN FULTON...EASTERN CHEROKEE...SOUTHWESTERN FORSYTH...
WEST CENTRAL GWINNETT AND NORTH CENTRAL DEKALB COUNTIES...

AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM ALPHARETTA TO 7 MILES EAST OF TUCKER...MOVING EAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3417 8422 3386 8414 3385 8427 3430 8442
      3434 8434 3437 8428
TIME...MOT...LOC 2308Z 248DEG 41KT 3411 8423 3383 8409

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:42 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, May 3, 3:42 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT SUN MAY 3 2009

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
CURRENT RADAR LOOP SHOWS A NICE LINE OF THUNDERSTORMS MOVING
NORTHEAST THROUGH CENTRAL AND SOUTHERN AL AT 50MPH. THIS LINE IS A
VERY ACTIVE AND FAST MOVING LINE WITH SEVERE THUNDERSTORMS AND
POSSIBLE TORNADOES ASSOCIATED WITH IT. THIS LINE SHOULD BE ENTERING
WEST CENTRAL GA BY 20-21Z. THE MODELS ARE IN PRETTY GOOD AGREEMENT
SHOWING THE CLOSED LOW CENTER OVER THE MS/AR/TN BORDERS MOVING NE TO
THE AL/TN/GA BORDERS BY 00Z MON. IT IS EXPECTED TO CONTINUE UP THE
EAST COAST AND INTO THE MID ATLANTIC STATES BY 18Z MON. ITS TRAILING
FRONT SWEEPS THROUGH GA TONIGHT THROUGH MON BRINGING A LOT OF
PRECIPITATION ALONG WITH SEVERE WEATHER. QPF NUMBERS ARE SHOWING
ANOTHER 1.5 TO 2.5 INCHES FALLING ACROSS EXTREME N AND NW GA WHERE
WE HAVE A FLOOD WATCH GOING ALREADY. THE MAIN WEST-EAST ORIENTED
FRONT REMAINS STALLED JUST NORTH OF THE CWA AND CONTINUES TO SERVE
AS THE MAIN FOCUSING MECHANISM FOR SHRA/TSRA DEVELOPMENT.  A STRONG
LOW LEVEL JET IS EXPECTED TO MOVE ACROSS THE AREA BETWEEN 00Z-18Z
MON COMBINED WITH CAPES IN THE 1000-1500 RANGE AND LIS AROUND -2
TO -3 AS THIS LINE OF STORMS MOVES ACROSS OUR AREA. THE OVERALL
UPPER DYNAMICS WILL BE IN PLACE HELPING TO SUPPORT WIDESPREAD SEVERE
THUNDERSTORMS ACROSS THE STATE ALSO. AS THE UPPER SHORT WAVE MOVES
TOWARD THE MID-ATLANTIC EARLY MON...THE FRONTAL SYSTEM TO OUR NORTH
FINALLY PUSHES SOUTH INTO THE CWA...FURTHER SERVING TO ENHANCE
SHRA/TSRA DEVELOPMENT MON AND MON NIGHT.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
ANOTHER WEAKER SHORT WAVE MOVES EAST OUT OF THE SOUTHERN PLAINS AND
INTO THE SOUTHEASTERN U.S. TUE NIGHT/WED. THE MOST LIKELY AREA FOR
CONVECTION TUE WOULD BE NEAR THE OLD FRONTAL BOUNDARY ACROSS THE SE
PART OF THE CWA. MORE WAVES CONTINUE TO MOVE EAST OUT OF THE
SOUTHERN PLAINS THROUGH THE END OF THE WEEK BRINGING A SHRA/TSRA
THREAT TO THE AREA EVERYDAY THROUGH THE EXTENDED. THERE IS A RIDGE
THAT BUILDS INTO THE AREA OUT OF THE NORTHERN PLAINS SAT BUT WITH
THE CURRENT PATTERN IN PLACE NOT SURE IF THIS WILL HAPPEN WILL
CONTINUE WITH A SLIGHT CHANCE FOR SAT AT THIS POINT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          61  79  60  79  59 /  60  60  30  20  20
ATLANTA         64  74  62  79  61 /  60  60  20  20  20
BLAIRSVILLE     58  68  51  77  54 /  90  50  20  10  20
CARTERSVILLE    61  76  57  81  57 /  90  60  20  10  20
COLUMBUS        66  81  65  84  65 /  50  60  30  30  10
GAINESVILLE     61  71  59  79  58 /  80  60  30  10  20
MACON           65  81  64  83  64 /  30  70  40  30  20
ROME            63  78  58  82  61 / 100  50  20  10  20
PEACHTREE CITY  61  76  60  79  58 /  50  60  30  30  10
VIDALIA         64  83  64  83  63 /  10  50  40  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 5 PM EDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: BARROW...BARTOW...BUTTS...CARROLL...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA...
CRAWFORD...DEKALB...DOUGLAS...FAYETTE...FLOYD...FORSYTH...
GORDON...GREENE...GWINNETT...HARALSON...HARRIS...HEARD...HENRY...
JASPER...JONES...LAMAR...MACON...MARION...MERIWETHER...MONROE...
MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...PAULDING...
PIKE...POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...
SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TROUP...UPSON...WALTON...WEBSTER.

FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES:
CATOOSA...CHATTOOGA...DADE...FANNIN...FLOYD...GILMER...GORDON...
MURRAY...TOWNS...UNION...WALKER...WHITFIELD.

&&

01
Hazardous weather outlook, May 3, 11:19 AM EDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1119 AM EDT SUN MAY 3 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1119 AM EDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN AND
WEST CENTRAL GEORGIA LATE THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE LATE TONIGHT OVER CENTRAL GEORGIA.

.SYNOPSIS...
A STATIONARY FRONT WITH RICH LOW LEVEL MOISTURE TO ITS SOUTH WILL
REMAIN IN PLACE OVER NORTH GEORGIA WHILE AN UPPER LEVEL STORM SYSTEM
MOVE TOWARD THE AREA TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE LARGE HAIL...
DAMAGING WINDS AND FREQUENT LIGHTNING. VERY HEAVY RAINFALL AND
FLOODING WILL ALSO BE POSSIBLE ACROSS NORTHWEST GEORGIA THROUGH
TONIGHT. IF INSTABILITY AND VERTICAL WIND SHEAR INCREASES MORE
THAN EXPECTED...ISOLATED TORNADOES MAY ALSO BE POSSIBLE. THE MOST
LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 4 PM AND 4 AM
AND WILL BE MOST LIKELY OVER AREAS NORTH AND WEST OF A COLUMBUS TO
ATHENS LINE.

.DISCUSSION...
INSTABILITY AND VERTICAL WIND SHEAR WILL BE SUFFICIENT FOR SEVERE
THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. CAPE IS EXPECTED TO
REACH 1500 THIS AFTERNOON AND EVENING WHILE VERTICAL WIND SHEAR
REMAINS WEAK TO MODERATE. COVERAGE FOR SHOWERS AND THUNDERSTORMS
MAY BE ISOLATED IN THE AFTERNOON AND EARLY EVENING AS THE UPPER
LEVEL STORM SYSTEM REMAINS TO THE WEST OF THE AREA. BY MID
EVENING... WIDESPREAD THUNDERSTORMS ARE LIKELY TO BE MOVING INTO
THE STATE FROM THE WEST...POSSIBLY IN THE FORM OF AN INTENSE
SQUALL LINE WHERE DAMAGING WINDS OVER 70 MPH AND ISOLATED
TORNADOES MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY AS THE STORM
SYSTEM AND FRONT SLOWLY MOVES THROUGH THE STATE. OTHERWISE
THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY BETWEEN 4 PM
AND MIDNIGHT ACROSS NORTHERN AND WEST CENTRAL GEORGIA.

In the hours before

Local storm report, May 3, 5:30 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     FUNNEL CLOUD     N CEDARTOWN             34.02N 85.26W
05/03/2009                   POLK               GA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED FUNNEL CLOUD NEAR WALMART ON HWY
            27 IN CEDARTOWN.

&&

GRIFFITH
Special weather statement, May 3, 5:36 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT SUN MAY 3 2009

GAZ006-008-009-032215-
536 PM EDT SUN MAY 3 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
UNION...TOWNS AND FANNIN COUNTIES UNTIL 615 PM EDT...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HEMP...MOVING NORTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
UNION...TOWNS AND FANNIN COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE HEMP...DIAL...HURST...LOVING...
MORGANTON...MINERAL BLUFF...JONES CREEK...NOTTELY DAM...IVY LOG...
BLAIRSVILLE...GUMLOG...ALEXANDERS MILL AND TRACK ROCK. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, May 3, 6:01 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     COLUMBUS                32.47N 84.97W
05/03/2009  M54.00 MPH       MUSCOGEE           GA   BROADCAST MEDIA

            EQUIPMENT ON TOP OF ST. FRANCIS HOSPITAL REPORTED GUST TO
            54 MPH.

&&

GRIFFITH
Special weather statement, May 3, 6:13 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT SUN MAY 3 2009

GAZ012-013-020-021-032300-
613 PM EDT SUN MAY 3 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
CHEROKEE...BARTOW...PICKENS AND GORDON COUNTIES UNTIL 700 PM EDT...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CASSVILLE...MOVING NORTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CHEROKEE...BARTOW...PICKENS AND GORDON COUNTIES THROUGH 700 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE KINGSTON...
CASSVILLE...WHITE...FOLSOM...PINE LOG...FUNKHOUSER...LAKE
ARROWHEAD...FAIRMOUNT...WALESKA...SALACOA VALLEY...TALMADGE...BLAINE
AND HINTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:44 PM EDTRiver Flood WarningFFCGordon, Murray, Whitfield17 hr
May 3, 4:22 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Heard, Paulding, Polk, Troup83 min
May 3, 4:42 PM EDTTornado WarningFFCFloyd, Haralson, Polk63 min
May 3, 4:50 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer40 min
May 3, 5:10 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Meriwether, Muscogee, Stewart, Troup80 min
May 3, 5:32 PM EDTTornado WarningFFCBartow, Floyd, Polk43 min
May 3, 5:40 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton, Haralson, Heard and 2 more65 min
May 3, 5:55 PM EDTSevere Thunderstorm WarningFFCClayton, Cobb, Coweta, DeKalb, Douglas, Fayette and 6 more65 min
May 3, 6:00 PM EDTSevere Thunderstorm WarningFFCLamar, Meriwether, Pike, Talbot, Taylor, Upson60 min
May 3, 6:06 PM EDTTornado WarningFFCCoweta, Fayette, Fulton39 min
May 3, 6:12 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Macon, Marion, Schley, Stewart, Sumter and 2 more63 min
May 3, 6:26 PM EDTTornado WarningFFCBartow, Cherokee, Gordon, Pickens34 min
May 3, 6:32 PM EDTSevere Thunderstorm WarningFFCButts, DeKalb, Gwinnett, Henry, Jasper, Lamar and 5 more58 min
May 3, 6:35 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Lamar, Monroe, Taylor, Upson55 min
May 3, 6:42 PM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Fulton, Gwinnett, Hall and 1 more52 min
May 3, 7:11 PM EDTSevere Thunderstorm WarningFFCBibb, Butts, Crawford, Jasper, Jones, Monroe and 2 more64 min
May 3, 7:14 PM EDTSevere Thunderstorm WarningFFCBarrow, Butts, Gwinnett, Jasper, Morgan, Newton and 3 more38 min
May 3, 7:17 PM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Clarke, Forsyth, Gwinnett, Hall and 5 more58 min
May 3, 7:37 PM EDTSevere Thunderstorm WarningFFCBaldwin, Greene, Hancock, Jones, Putnam, Twiggs and 1 more53 min
May 3, 7:39 PM EDTSevere Thunderstorm WarningFFCClarke, Greene, Hancock, Madison, Morgan, Oconee and 2 more50 min
May 3, 7:42 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson, Madison48 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.